Alert archive / Missouri / Flash Flood Warnings in 2019

Flash Flood Warning 32, NWS Memphis, TN

June 27, 2019Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this flash flood warning at Jun 27, 2019, 4:06 AM CDT for Dunklin County, Pemiscot County, Missouri. It was in force for 7 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2019, 4:06 AM CDT (09:06 UTC)
Expired
Jun 27, 2019, 11:00 AM CDT
In force
7 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Dunklin County, MO, Pemiscot County, MO

The radar

The Paducah radar (KPAH), 121 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 8:36 AM CDTHEAVY RAIN 6Clarkton, MOESTIMATES OF 5 TO 6 INCHES OF RAINFALL NEAR CLARKTON.
Jun 27, 8:40 AM CDTFLASH FLOODW Malden, MOSOME COUNTY ROADS ALONG WITH HIGHWAY J AROUND THE MALDEN AREA ESPECIALLY WEST OF MALDEN SEEING DEEP WATER OVER ROADS.
Jun 27, 8:55 AM CDTHEAVY RAIN 6.2W Malden, MO6.2 INCHES MEASURED 9 MILES WEST OF MALDEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 274 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2019-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2019-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1728 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

789 
WGUS54 KMEG 270906
FFWMEG
MOC069-155-271200-
/O.NEW.KMEG.FF.W.0032.190627T0906Z-190627T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
406 AM CDT Thu Jun 27 2019

The National Weather Service in Memphis has issued a

* Flash Flood Warning for...
  Northern Pemiscot County in southeastern Missouri...
  Northeastern Dunklin County in southeastern Missouri...

* Until 700 AM CDT.

* At 406 AM CDT...Doppler Radar estimates 2 to 3 inches of rain has 
  occurred over the past 2 hours. Showers and thunderstorms will 
  produce an additional 1 to 3 inches of rain over the next 3 hours.

* Some locations that will experience flooding include...
  Malden, Portageville, Campbell, Clarkton, Holcomb, Wardell, Bolton,
  Bragg City, Pascola, North Wardell, Homestown, Valley Ridge,
  Providence, Morris State Park, Brian, Baird, Stanley, McGuires,
  Swift and Townley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3663 8996 3645 8996 3639 8997 3639 8975
      3642 8974 3643 8972 3641 8969 3625 8961
      3626 8996 3662 9017 3661 9016 3663 9015

$$
2 follow-up statements
379 
WGUS54 KMEG 271109
FFWMEG
MOC069-155-271400-
/O.EXT.KMEG.FF.W.0032.000000T0000Z-190627T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
609 AM CDT Thu Jun 27 2019

The National Weather Service in Memphis has extended the

* Flash Flood Warning for...
  Northern Pemiscot County in southeastern Missouri...
  Northeastern Dunklin County in southeastern Missouri...

* Until 900 AM CDT.

* At 608 AM CDT...Doppler Radar estimates 3 to 5 inches of rain has 
  occurred in the past 4 hours. Showers and thunderstorms will 
  produce an additional 2 to 3 inches of rain over the next 3 hours.

* Some locations that will experience flooding include...
  Malden, Portageville, Campbell, Clarkton, Holcomb, Wardell, Bolton,
  Bragg City, Pascola, North Wardell, Homestown, Valley Ridge,
  Providence, Morris State Park, Brian, Baird, Stanley, McGuires,
  Swift and Townley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3663 8996 3645 8996 3639 8997 3639 8975
      3642 8974 3643 8972 3641 8969 3625 8961
      3626 8996 3662 9017 3661 9016 3663 9015

$$
668 
WGUS54 KMEG 271341
FFWMEG
MOC069-155-271600-
/O.EXT.KMEG.FF.W.0032.000000T0000Z-190627T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
841 AM CDT Thu Jun 27 2019

The National Weather Service in Memphis has extended the

* Flash Flood Warning for...
  Northern Pemiscot County in southeastern Missouri...
  Northeastern Dunklin County in southeastern Missouri...

* Until 1100 AM CDT.

* At 838 AM CDT...Doppler Radar estimates up to 6 inches of rain has 
  occurred last night into this morning. 

* Some locations that will experience flooding include...
  Malden, Portageville, Campbell, Clarkton, Holcomb, Wardell, Bolton,
  Bragg City, Pascola, North Wardell, Homestown, Valley Ridge,
  Providence, Morris State Park, Brian, Baird, Stanley, McGuires,
  Swift and Townley.

Several roads in northern Dunklin County are flooded. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3663 8996 3645 8996 3639 8997 3639 8975
      3642 8974 3643 8972 3641 8969 3625 8961
      3626 8996 3662 9017 3661 9016 3663 9015

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:58 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 27, 2:58 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
258 AM CDT Thu Jun 27 2019

.DISCUSSION...

Skies are mostly cloudy across the northern counties early this
morning with area of showers and thunderstorms remaining fixed in
the Missouri Bootheel and portions of northwest Tennessee.
Farther south skies were mostly clear. Temperatures this hour
ranged from the upper 60s to mid 70s. Rainfall amounts in the
past three hours have been upwards of a three quarters of an inch.

For today and tomorrow...models back to showing a small meso upper
low forming near the confluence of the Ohio and Mississippi Rivers
today with a slow drift south through the Memphis metro by
tomorrow afternoon. From this they have also increased rainfall
chances and QPF...similar to what was first seen from the models
48 hours ago. Short term CAMs have the current area in the
Bootheel intensifying and spreading out as it sinks south
throughout the day...likely the reason for SPC's Marginal severe
risk across the southeast counties where CAPE can be maximized
this afternoon. After seeing a few strong storms yesterday across
the north...have added a few strong to severe storms wording across
the entire Midsouth today in the HWO. The 4000+ j/kg CAPE seen
from last night's LZK sounding confirmed the forecasted skew-t's
utilized in last night's forecast. Those same values will be
witnessed today....and could cause a damaging wind threat along
with small hail and localized heavy rainfall..especially if a cold
pool can materialize. Downdraft CAPE is to surpass 1000 j/kg and
the LCL to freezing level depth 12kft over north Mississippi in
the Marginal Risk area. Wet microbursts will be possible.

Models keep the convection going tonight...especially along and
west of the Mississippi River right underneath the descending
mesolow. Rainfall amounts in the next 24 hours could exceed two
inches across the western counties. Temperatures today will top
out in the 85-90F range with lows tonight near 70F. Have cooled
highs tomorrow a degree or two due to cloud cover and the
evaporative cooling from the expected rainfall. The low will
start to drift southwest towards the ARKLAMISS late tomorrow
night lowering rain chances across the northern counties.

Saturday through Midweek...not much change in the forecast this
period. Afternoon showers and thunderstorms will start off
scattered in coverage for the weekend...but as an upper high
builds in from the Gulf Coast to the Great Lakes coverage will be
more isolated by Monday and Tuesday. A slight uptick in rain
chances will arrive Wednesday and Thursday as a weak trough
approaches from the west. High and low temperatures will be close
to seasonal averages with afternoon heat indices climbing to 100F.

JAB

&&

.AVIATION...

06Z TAFs

Short term guidance has had difficulty this evening handling the
remnants of a convective complex. There is a potential for
additional showers and thunderstorms to develop overnight but
confidence remains too low to include anything beyond a VCSH at
best overnight at MKL/JBR with other sites remaining mainly
precipitation free. Additional showers and thunderstorms are
possible at sites Thursday afternoon and have kept VCTS in
forecast.

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 27, 3:01 AM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
301 AM CDT Thu Jun 27 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-281015-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
301 AM CDT Thu Jun 27 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A few strong to severe storms will be possible today and tonight.
Damaging winds and localized heavy rainfall are the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:28 AM CDTAreal Flood AdvisoryMEGDunklin, Pemiscot40 min
Jun 27, 4:56 AM CDTSpecial Weather StatementMEGDunklin, Pemiscot49 min
Jun 27, 5:17 AM CDTSpecial Weather StatementMEGPemiscot43 min
Jun 27, 6:29 AM CDTAreal Flood AdvisoryMEGDunklin, Pemiscot3 hr

Nearby

Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.